MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER
Model Number 998504
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that upon inflating the balloon of the catheter, a rupture on the sheath was noted (1 cm from the balloon).The catheter was removed and another catheter was used.Per additional information received via email on 12 march 2020 from ibc representative, "the surgeon began to inflate the balloon, which responded well, then they heard a small noise and found that the sheath was ruptured." per additional information received via email on 12 march 2020 from ibc representative, the sheath that the complainant was referring to was the catheter.Per additional information received via email on 17 mar 20 from ibc representative, there were no missing pieces of the balloon.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event is inconclusive.The device was not returned for evaluation.A potential root cause of the reported event could be "shaft wall too thin".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿deflating the balloon catheter deflate the balloon using an inflation device.Since deflation times vary based on balloon sizes and shaft lengths, check fluoroscopically to confirm deflation before attempting to withdraw.1.Attach the inflation device (eagle¿ inflation device) to the balloon catheter and remove the solution.From the balloon by pulling back on the inflation device.2.Remove the inflation device from the balloon catheter.This will allow ambient pressure to enter, relaxing the balloon.3.Gently withdraw the catheter.Use of a gentle counterclockwise twisting motion is recommended when removing the catheter.Caution: if resistance is felt when removing either the catheter or the guidewire from the introducer sheath, stop and consider removing them as a single unit to prevent damage to the product.Applying excessive force to the catheter can result in tip breakage or balloon separation.Using the refolding tool the balloon catheter is supplied with a refolding tool.This aids in preparing the balloon for another insertion during the procedure.To use: 1.Manually compress the balloon.2.Position the refolding tool at one end of the balloon.3.Twist the refolding tool counter clockwise and push down on the balloon until the refolding tool traverses the entire length of the balloon.4.Once the balloon is folded, remove the refolding tool and proceed with the procedure.Dispose of properly.Storage store the balloon dilation catheter in a cool, dry, dark place.Do not store near radiation or ultraviolet light sources as these may damage product materials." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
BARD® X-FORCE® BALLOON DILATION CATHETER
Common Device Name
X-FORCE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9916487
Report Number1018233-2020-02292
Device Sequence Number13997520
Product Code EZN
UDI-Device Identifier10801741052672
UDI-Public(01)10801741052672
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 05/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2022
Device Model Number998504
Device Catalogue Number998504
Device Lot NumberBMDVFM29
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer05/06/2020
Initial Report FDA Received Date04/02/2020
Supplement Report FDA Received Date05/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1